| Catalog Number |
72201769 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/28/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during an arthroscopy, the biosure screw broke while it was twisted in.All the broken pieces were removed from the patient using tweezers.The procedure was completed using a s+n back up device in the originally drilled bone hole, no void was left in the patient.There was a delay of less than 30 minutes.No further complications were reported.
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection revealed that it is not in its original packaging.The device is split into two pieces vertically.There is biological debris on the returned device.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A clinical evaluation states that undated photos of the device were provided for review and confirms the reported breakage.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.